Oklahoma, 2016Hail and Damaging Winds in Oklahoma, October 4 to 5, 2016
October 4 to 5, 2016 · NWS TSA · 3 events in 3 counties and zones
Strong to severe thunderstorms developed along the dry line in central Oklahoma and along a cold front across north-central Oklahoma during the evening of the 4th. These storms gradually developed into eastern Oklahoma during the late evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed along the dry line in central Oklahoma and along a cold front across north-central Oklahoma during the evening of the 4th. These storms gradually developed into eastern Oklahoma during the late evening. The strongest storms produced damaging wind and hail up to quarter size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Oct 4, 8:38 PM CST, 46 minutes earlier.
Area forecast discussion, Oct 4, 8:38 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
938 PM CDT TUE OCT 4 2016
...UPDATE...
.DISCUSSION...
Convection originating across central OK has begun to trend
downward as boundary layer begins to stabilize. However there
remains synoptic level forcing to the west and sufficient deep
layer shear remains in place to support strong to marginally
severe weather as convection continues to spread into NE OK.
Updated forecast will account for short term precip trends with
remainder of forecast on track.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 68 90 71 90 / 70 20 30 30
FSM 69 90 70 91 / 30 20 10 10
MLC 71 89 72 89 / 30 20 20 10
BVO 63 88 68 88 / 70 20 40 40
FYV 65 84 68 85 / 50 20 10 10
BYV 66 83 67 85 / 60 20 10 10
MKO 68 90 70 88 / 30 20 20 20
MIO 65 85 69 86 / 60 20 40 30
F10 69 89 72 87 / 30 20 20 20
HHW 70 89 70 89 / 10 20 0 10
&&
.TSA Watches/Warnings/Advisories...
OK...None.
AR...None.
&&
SHORT TERM...07
Hazardous weather outlook, Oct 4, 4:14 PM CST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
514 PM CDT TUE OCT 4 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
514 PM CDT TUE OCT 4 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...WEST OF HIGHWAY 75.
ONSET...AFTER 7 PM...DIMINISHING AFTER MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...PRIMARILY NORTHWEST OF A LINE FROM MIAMI TO MCALESTER.
ONSET...AFTER 7 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING...SLOWLY WEAKENING AFTER SUNSET.
DISCUSSION...
NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS CENTRAL KANSAS THIS
EVENING WITH MORE ISOLATED DEVELOPED SOUTHWARD THROUGH
CENTRAL OKLAHOMA. ANY STORMS WHICH DO DEVELOP ACROSS CENTRAL
OKLAHOMA WILL POSE A SIGNIFICANT SEVERE WEATHER RISK AS THEY
SPREAD NORTHEASTWARD TOWARD NORTHEAST OKLAHOMA. THESE INITIAL
STORMS WILL GRADUALLY WEAKEN AFTER SUNSET. MORE WIDESPREAD
THUNDERSTORM COVERAGE IS EXPECTED BY LATE EVENING INTO THE
EARLY MORNING HOURS AS THE STORMS ACROSS KANSAS GRADUALLY EXPAND
SOUTHEASTWARD. A MORE LIMITED SEVERE WEATHER POTENTIAL
WILL EXIST WITH THE LATE EVENING INTO EARLY MORNING STORMS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY THROUGH MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY ACROSS
FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. THURSDAY AND
THURSDAY NIGHT WILL POSE THE NEXT POTENTIAL FOR MORE WIDESPREAD
THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE REGION.
DRIER AND COOLER WEATHER IS EXPECTED OVER THE WEEKEND.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 4, 8:21 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT TUE OCT 4 2016
OKZ054-050300-
OSAGE OK-
921 PM CDT TUE OCT 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
1000 PM CDT...
AT 920 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KILDARE TO 2 MILES EAST OF MARLAND. MOVEMENT WAS
NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAIRFAX... SHIDLER...
BURBANK... GRAINOLA...
FORAKER... SOUTHERN KAW LAKE...
WEBB CITY... APPERSON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3700 9642 3658 9653 3655 9693 3656 9690
3657 9689 3660 9692 3658 9698 3659 9706
3660 9704 3666 9706 3669 9706 3670 9703
3668 9694 3675 9689 3674 9683 3677 9682
3678 9675 3700 9675
TIME...MOT...LOC 0220Z 246DEG 48KT 3680 9703 3656 9711Special weather statement, Oct 4, 9:15 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1015 PM CDT TUE OCT 4 2016
OKZ054-059-050400-
PAWNEE OK-OSAGE OK-
1015 PM CDT TUE OCT 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1100 PM CDT...
AT 1015 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF SHIDLER TO 7 MILES NORTH OF
MORRISON. MOVEMENT WAS EAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
FAIRFAX... RALSTON...
BURBANK... SKEDEE...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3651 9703 3651 9701 3652 9701 3653 9698
3653 9696 3655 9692 3655 9690 3657 9689
3660 9692 3658 9698 3658 9701 3669 9694
3671 9624 3632 9671 3631 9693 3633 9693
3634 9703
TIME...MOT...LOC 0315Z 253DEG 53KT 3673 9663 3640 9705Thunderstorm Wind, Osage
- When
- October 4, 9:24 PM CST
- Where
- Osage County, 3.06 mi NNE of Pearsonia
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.840, -96.428
The Oklahoma Mesonet station near Foraker measured 62 mph thunderstorm wind gusts.
Thunderstorm Wind, Okfuskee
- When
- October 4, 11:17 PM CST
- Where
- Okfuskee County, 4.51 mi SW of Castle
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 35.423, -96.436
Strong thunderstorm wind damaged a greenhouse and snapped large tree limbs.
Hail, McIntosh
- When
- October 5, 1:40 AM CST
- Where
- McIntosh County, 5 mi N of Eufaula
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.352, -95.580
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Heavy Rain in Nebraska, October 4, 2016$202,000 · 2 in hail · 10 events
- Hail and Damaging Winds in Kansas, October 4, 2016$43,000 · 2 in hail · 37 events
- Tornadoes and Hail in Kansas, October 4, 2016EF1 · 20 events
- Flash Flooding and Hail in Oklahoma, October 4 to 5, 20161.75 in hail · 14 events
- Flooding in Montana, October 4 to 15, 20168 events
- Hail and Damaging Wind in Nebraska, October 4, 20161.25 in hail · 7 events
- Dense Fog in Virginia, October 4, 20164 events
- Dense Fog in West Virginia, October 4, 20164 events
- Winter Storm in Montana, October 4 to 5, 20164 events
- Drought in Georgia, October 4 to 31, 20162 events
- Drought in Alabama, October 4 to 31, 20162 events
- Coastal Flood in Puerto Rico, October 4 to 5, 20161 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 661658, 661907, 661660.